MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN - MFG ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30AV
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a lobectomy procedure, for the third firing for right inferior lobe resection, the surgeon clamped the tissue of pulmonary artery and tried to squeeze the handle, however it was locked and could not fire the device.Replaced by a new cartridge, the firing was completed with no problem.The status of the patient is no problem.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was pre-fired and engaged in interlock.There were staples protruding from proximal staple cartridge channel.Functionally the reload was loaded into a pmv representative instrument, the interlock was overridden and the reload was applied to test media.All remaining staples were placed and the test media cleanly transected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection, and prevent patient harm.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott road
north haven CT 06473
MDR Report Key6833687
Report Number1219930-2017-06823
Device Sequence Number13467378
Product Code GDW
UDI-Device Identifier20884521186092
UDI-Public20884521186092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberEGIA30AV
Device Catalogue NumberEGIA30AV
Device Lot NumberN7A0342KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1